Alert archive / Colorado / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 16, NWS Denver/Boulder, CO

May 22, 2008Larimer County, Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at May 22, 2008, 1:22 PM MDT for Larimer County, Colorado. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 22, 2008, 1:22 PM MDT (19:22 UTC)
Expired
May 22, 2008, 2:00 PM MDT
In force
38 min
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon

County Larimer County, CO

The radar

The Cheyenne radar (KCYS), 72 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 22, 1:30 PM MDTHAIL 11 E Buckhorn Mountain, COTREE KNOCKED ONTO HOUSE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 22, 11:25 AM MDTTornado WatchSPC9 hr

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 7.4 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2008-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 392 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2008-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -103 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
392 J/kg
Mixed-layer CIN
-129 J/kg
Mixed-layer LCL
1287 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
-103 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
-0.1
Supercell composite
-1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KBOU 221922
SVRBOU
COC069-222000-
/O.NEW.KBOU.SV.W.0016.080522T1922Z-080522T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
122 PM MDT THU MAY 22 2008

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN LARIMER COUNTY IN NORTH CENTRAL COLORADO

* UNTIL 200 PM MDT

* AT 122 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  BUCKHORN MOUNTAIN...OR 13 MILES WEST OF FORT COLLINS...MOVING
  NORTHWEST AT 48 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VIRGINIA
  DALE...TEDS PLACE...RUSTIC...RED FEATHER LAKES...POUDRE PARK...  
MISHOWAKA...LIVERMORE...BUCKHORN MOUNTAIN...AND BELLVUE.

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM MDT THURSDAY EVENING
FOR NORTHEASTERN COLORADO.

LAT...LON 4100 10572 4100 10526 4055 10509 4055 10545
      4100 10594 4101 10587
TIME...MOT...LOC 1922Z 148DEG 41KT 4064 10532

$$
2 follow-up statements
000 
WWUS55 KBOU 221947
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
147 PM MDT THU MAY 22 2008

COC069-222000-
/O.CON.KBOU.SV.W.0016.000000T0000Z-080522T2000Z/
LARIMER CO-
147 PM MDT THU MAY 22 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM MDT
FOR NORTHERN LARIMER COUNTY...

AT 147 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 6 MILES NORTHEAST OF RED FEATHER LAKES...OR 29 MILES
NORTHWEST OF FORT COLLINS...MOVING NORTHWEST AT 47 MPH.

LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
VIRGINIA DALE...TEDS PLACE...RUSTIC...RED FEATHER LAKES...POUDRE 
PARK...MISHOWAKA...LIVERMORE...BUCKHORN MOUNTAIN...AND BELLVUE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM MDT THURSDAY EVENING
FOR NORTHEASTERN COLORADO.

LAT...LON 4100 10572 4100 10526 4055 10509 4055 10545
      4100 10594 4101 10587
TIME...MOT...LOC 1947Z 148DEG 41KT 4088 10552

$$
000 
WWUS55 KBOU 221959
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
159 PM MDT THU MAY 22 2008

COC069-222010-
/O.EXP.KBOU.SV.W.0016.000000T0000Z-080522T2000Z/
LARIMER CO-
159 PM MDT THU MAY 22 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN LARIMER COUNTY HAS
EXPIRED...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE AREA.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM MDT THURSDAY EVENING
FOR NORTHEASTERN COLORADO.

LAT...LON 4100 10572 4100 10526 4055 10509 4055 10545
      4100 10594 4101 10587
TIME...MOT...LOC 2000Z 148DEG 41KT 4100 10563

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 3:06 AM MDT, 10 hours 16 minutes earlier.

Area forecast discussion, May 22, 3:06 AM MDT, 10 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
306 AM MDT THU MAY 22 2008

.SHORT TERM...COMPLICATED FCST TODAY THRU THE EARLY EVENING HOURS AS
STG LATE SPRING STORM SYSTEM REMAINS OVER UTAH.  THE BIGGEST
QUESTION FOR TODAY IS EXACTLY WHERE A SFC LOW WILL DEVELOP AND WHERE
FNTL BNDRY ENDS UP BY AFTN.  BOTH NAM AND GFS SHOWED THIS LOW
DEVELOPING EAST OF DENVER TODAY HOWEVER BOTH RUC13 AND RUC20 HAS
THIS LOW FURTHER WEST OVER THE HIGHER TERRAIN.  IF THE RUCS ARE
RIGHT THEN LOW LEVEL FLOW ACROSS MOST OF NERN CO WILL BE MORE ELY
THRU THE AFTN HOURS WITH FNTL BNDRY POSSIBLY STALLING OUT OVER THE
PALMER DIVIDE.  THUS WOULD LEAD TO A COOL AND MOIST AIRMASS ACROSS
THE PLAINS WITH A LOW CLOUDY DECK MUCH OF THE DAY WITH THE MOST
UNTABLE AIRMASS OCCURRING FROM SOUHT OF A DENVER TO AKRON LINE.
MEANWHILE BOTH NAM AND GFS SHOW DECENT QG ASCENT OVER THE AREA THRU
THIS AFTN WITH FAVORABLE QG VERTICAL VELOCITIES LATER THIS MORNING
INTO THE AFTN HOURS.  AS A RESULT COULD SEE INCREASE IN
SHOWERS/TSTMS BY LATE MORNING INTO THE EARLY AFTN HOURS.  IF PCPN
OCCURS THIS EARLY IN THE DAY THE THREAT FOR SEVERE WX WOULD PROBABLY
BE REDUCED EXCEPT FOR POSSIBLY ALONG THE PALMER DIVIDE INTO LINCOLN
COUNTY.  TEMPS TODAY OVER NERN CO MAY STRUGGLE TO REACH 60 DEGREES
IN SOME AREAS IF RUC MODEL IS CORRECT WHICH IS SUPPORTED BY NAM
BUFFER DATA AS WELL.  THUS MY HIGHS MAY STILL END UP BEING TO WARM
AFTER ADJUSTING VALUES DOWNWARD.

IN THE MTNS THE MID LEVEL FLOW WILL BE SELY WHICH IS NOT A FAVORED
DIRECTION FOR PCPN EXCEPT OVER PARTS OF ZONE 34.  HOWEVER WITH
ADUNDANT MOISTURE...DECENT LAPSE RATES AND ABUNDANT MOISTURE SHOULD
STILL SEE SCT SHOWERS AND A FEW TSTMS.  WET BULB ZERO LEVEL ARE
AROUND 10000 FEET SO EXPECT SOME SNOW OVER THE HIGHER PASSES.

BY TONIGHT QG DESCENT ALONG WITH A SUBSTANTIAL DECREASE IN QG
VERTICAL VELOCITIES ARE SHOWN OVER NERN CO AFT 03Z SO IT APPEARS
BEST CHC FOR PCPN WILL BE IN THE EARLY EVENING HOURS.  IN THE MTNS
ONCE AGAIN MAY CONTINUE TO SEE SOME SCT PCPN OVERNIGHT WITH THE SNOW
LEVELS LOWERING POSSIBLY TO AROUND 9000 FEET.

ON THURSDAY...A STG SLY FLOW WL CONTINUE OVER NERN CO AS THE UPPER
LOW SPINS OVER UTAH.  A DRIER AMS IS PROGGED TO DVLP OVER THE SRN
HALF OF THE CWFA BY THURSDAY AFTN WITH DRY LINE PUSHING THE THETA-E
MSTR FURTHER N.  GRIDS ALREADY FAVOR HIGHER POPS ALONG THE NRN
BORDER SO ONLY MINOR ADJUSTMENTS EXPECTED.  AMS WL BE COOLER WITH
SOME LINGERING SHOWERS IN THE MRNG.  BEST POTENTIAL FOR SVR
THUNDERSTORMS WL BE OVER THE NERN CORNER OF THE STATE THU AFTN.  STG
SE WINDS OVER THE PLAINS THROUGH MUCH OF THE DAY. WL MENTION GUSTS
TO 50 MPH BUT HOLD OFF ON ANY HIGHLIGHTS AT THIS TIME.

.LONG TERM...NOT MUCH TO CHANGE IN THE FORECAST PACKAGE THIS TIME
AROUND.  THE UPPER AIR PATTERN OVER THE WESTERN U.S. IS GOING TO
GRADUALLY CHANGE OVER THE WEEKEND AFTER THE LARGE UPPER LOW MEANDERS
OVER THE SOUTHWEST U.S. THE REST OF THIS WEEK.  BY EARLY NEXT WEEK
THE MODELS INDICATE THAT THE UPPER LOW WILL HAVE WEAKENED/OPENED UP
AND BEGUN SHEARING OUT WITH COLORADO COMING UNDER INCREASING
SOUTHWESTERLY FLOW ALOFT.  IN THE MEANTIME...IT APPEARS THAT FRIDAY
COULD POSSIBLY BE A THIRD ROUND OF WHAT WE SAW LAST EVENING.  WITH
THE STATE UNDER SLIGHTLY DIFFLUENT MERIDIONAL FLOW ALOFT AND A
SURFACE LOW LINGERING SOMEWHERE OVER EASTERN COLORADO OR EASTERN
WYOMING...IT IS POSSIBLE THAT WE MAY STILL BE ADVECTING GULF
MOISTURE INTO THE REGION THROUGH FRIDAY AFTERNOON AND EVENING.  ALL
OF THE MODELS WANT TO MOVE THE SURFACE LOW NORTHWARD OVER TIME...BUT
WITH THE LARGE UPPER LOW BEING VERTICALLY STACKED AND NEARLY
BAROTROPIC...IT IS DIFFICULT TO SEE WHY THERE WOULD BE MUCH
NORTHWARD MOVEMENT OF THE LOW.  LEE TROFFING IN THE SOUTHEAST
QUADRANT OF THE SYSTEM COULD ACTUALLY BE ENOUGH TO KEEP THE LOW
CLOSER TO SOUTHEAST COLORADO OR NORTHEAST NEW MEXICO THROUGH THE END
OF THE WEEK.  THE POSITION OF THE SURFACE LOW IS GOING TO BE
CRITICAL IN DETERMINING WHERE THE HEAVIEST WEATHER IS GOING TO BE.
FOR NOW WILL GO ALONG WITH PRIOR THINKING THAT THE SURFACE LOW WILL
MIGRATE FAR ENOUGH NORTH THAT LOWER CHANCES OF PRECIPITATION ARE IN
ORDER FOR OUR FORECAST AREA.  THIS BLENDS WELL WITH WHAT THE OTHER
OFFICES ARE FORECASTING.

THE OTHER ITEM IN THE FORECAST PACKAGE IS THE APPEARANCE THAT THE
FIRST HALF OF NEXT WEEK COULD BE EVEN MORE ACTIVE THAN THE CURRENT
SITUATION.  AT THAT TIME...THE STATE WILL BE UNDER MODERATE TO
STRONG SOUTHWESTERLY FLOW ALOFT WHILE THE ECMWF SHOWS A CANADIAN
SURFACE HIGH DROPPING OVER THE NORTHERN PLAINS.  UPSLOPE EASTERLIES
BEHIND THE CANADIAN FRONT COULD CONTINUE ACROSS NORTHEAST COLORADO
FROM MONDAY THROUGH AT LEAST WEDNESDAY.  THE GRIDS PRESENTLY HAVE 20
PERCENT POPS IN FOR THOSE DAYS WHICH IS SUFFICIENT FOR NOW.

&&

.AVIATION...IFR CONDITIONS POSSIBLE EARLY THIS MORNING THEN BECOMING
BECOME MVFR BY 16Z OR 17Z.  SCATTERED SHOWERS AND TSTMS MAY DEVELOP
BY 18Z AND CONTINUE THRU 21Z OR SO WITH BRIEF HEAVY RAIN...GUSTY
WINDS AND SMALL HAIL POSSIBLE.  PCPN CHANCES MAY DIMINISH BY EARLY
EVENING.  WINDS TODAY MAY STAY ESE THIS MORNING AND THEN SHIFT MORE
NELY BY MIDDAY BEFORE BECOMING SWLY BY LATE AFTN AS CONVECTION MOVES
EAST OF THE AREA.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...NONE.

&&

RPK/KDRBY
Hazardous weather outlook, May 22, 10:59 AM MDT, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE DENVER CO
1059 AM MDT THU MAY 22 2008

COZ030>051-231200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1059 AM MDT THU MAY 22 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ACROSS THE FRONT
RANGE FOOTHILLS...URBAN CORRIDOR AND NORTHEAST PLAINS THIS
AFTERNOON.  A FEW OF THE STORMS MAY BECOME SEVERE ESPECIALLY EAST OF
A FORT MORGAN TO BYERS TO LIMON LINE AND MAY PRODUCE VERY LARGE
HAIL...DAMAGING WINDS AND A FEW TORNADOES.  ELSEWHERE ISOLATED
SEVERE STORMS ARE POSSIBLE OVER THE REST OF NORTHEAST COLORADO AND
MAY PRODUCE HAIL TO ONE INCH IN DIAMETER ALONG WITH DAMAGING WINDS.
ALSO SOME VERY HEAVY RAIN MAY OCCUR WITH THE STORMS.  IN ADDITION
SOUTHEAST WINDS OF 20 TO 35 MPH WITH SOME GUSTS TO 45 MPH WILL OCCUR
OVER THE NORTHEAST PLAINS THROUGH THE AFTERNOON.

IN THE MOUNTAINS EXPECT SCATTERED SHOWERS AND THUNDERSTORMS WITH
GUSTY WINDS AND SMALL HAIL.  THE SNOW LEVEL WILL BE AROUND 10000
FEET WITH A FEW INCHES OF SNOW POSSIBLE OVER THE HIGHER PASSES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE WILL BE A SLIGHT CHANCE OF LATE AFTERNOON AND EVENING
THUNDERSTORMS ACROSS THE ENTIRE AREA FRIDAY THROUGH SUNDAY. A FEW
THUNDERSTORMS ON THE NORTHEAST PLAINS MAY BECOME SEVERE. ALTHOUGH IT
IS DIFFICULT TO TELL HOW WIDESPREAD THUNDERSTORM ACTIVITY WILL BE ON
ANY PARTICULAR DAY...AREAS TO THE NORTH AND EAST OF A GREELEY TO
LIMON LINE WILL HAVE THE BETTER CHANCES OF SEEING THUNDERSTORM
ACTIVITY ON FRIDAY THROUGH SUNDAY. EARLY NEXT WEEK...THE SURFACE
PRESSURE PATTERNS WILL CHANGE AND THUNDERSTORM ACTIVITY MAY BECOME
MORE CONCENTRATED ALONG THE FRONT RANGE FOOTHILLS AND URBAN
CORRIDOR.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AFTER 1 PM OVER PORTIONS OF
NORTHEAST COLORADO.

COOPER/MEIER

In the hours before

Local storm report, May 22, 8:47 AM MDT, 4 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DENVER CO
847 AM MDT THU MAY 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 PM     NON-TSTM WND DMG N BRUSH                 40.26N 103.63W
05/21/2008                   MORGAN             CO   TRAINED SPOTTER

            STREET LIGHTS AND POWER LINES BLOWN DOWN. WINDOW IN HOME
            DAMAGED

0855 PM     TSTM WND GST     STERLING                40.65N 103.21W
05/21/2008  M63.00 MPH       LOGAN              CO   TRAINED SPOTTER

0816 PM     TSTM WND GST     STERLING                40.65N 103.21W
05/21/2008  M66.00 MPH       LOGAN              CO   TRAINED SPOTTER

0735 PM     TSTM WND GST     AKRON                   40.16N 103.21W
05/21/2008  M64.00 MPH       WASHINGTON         CO   ASOS

0700 PM     TSTM WND GST     NNW CROOK               40.86N 102.80W
05/21/2008  M60.00 MPH       LOGAN              CO   TRAINED SPOTTER

0630 PM     TSTM WND DMG     W PLEASANT VALLEY       40.61N 102.12W
05/21/2008                   PHILLIPS           CO   TRAINED SPOTTER

            IRRIGATION SPRINKLER OVERTURNED. 3 TON GRAIN FEEDER MOVED
            FROM PASTURE TO BARN. 3/4 INCH RAINFALL. ESTIMATED WIND
            GUSTS TO 65 MPH FROM SURROUNDING OBSERVATIONS.

0630 PM     TSTM WND DMG     18 SSE BRUSH            40.02N 103.50W
05/21/2008                   MORGAN             CO   TRAINED SPOTTER

            THUNDERSTORM WINDS KNOCKED DOWN A CARPORT INJURING ONE
            PERSON

0630 PM     TSTM WND GST     CROOK                   40.86N 102.80W
05/21/2008  M60.00 MPH       LOGAN              CO   AMATEUR RADIO

0600 PM     TSTM WND DMG     STERLING                40.65N 103.21W
05/21/2008                   LOGAN              CO   COUNTY OFFICIAL

            OUTFLOW WINDS FROM THUNDERSTORMS KNOCKED DOWN POWER LINES
            AND A TREE

0540 PM     TSTM WND GST     1 N ST PETERSBURG       40.57N 102.82W
05/21/2008  M61.00 MPH       LOGAN              CO   TRAINED SPOTTER

0530 PM     TSTM WND GST     5 NNE HILLROSE          40.39N 103.47W
05/21/2008  M65.00 MPH       MORGAN             CO   TRAINED SPOTTER

0516 PM     HAIL             8 S LONE STAR           40.24N 102.85W
05/21/2008  M1.00 INCH       WASHINGTON         CO   TRAINED SPOTTER

0447 PM     TSTM WND GST     FLEMING                 40.68N 102.84W
05/21/2008  M66.00 MPH       LOGAN              CO   AMATEUR RADIO

0445 PM     TSTM WND GST     AKRON                   40.16N 103.21W
05/21/2008  M66.00 MPH       WASHINGTON         CO   TRAINED SPOTTER

&&

BENTON
Local storm report, May 22, 12:18 PM MDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
1218 PM MDT THU MAY 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1202 PM     TORNADO          8 W GREELEY             40.42N 104.90W
05/22/2008                   WELD               CO   TRAINED SPOTTER

            DIRECT HIT ON STATE FARM BUILDING. CARS TOSSED OFF OF
            ROAD. TREES DOWN. SWIFT COMPANY ROOF TORN OFF. TORNADO
            3/4 TO 1 MILE WIDE

1156 AM     HAIL             WINDSOR                 40.49N 104.91W
05/22/2008  M2.75 INCH       WELD               CO   TRAINED SPOTTER

            WEST WINDS TO 40 MPH

1154 AM     HAIL             WINDSOR                 40.49N 104.91W
05/22/2008  M1.50 INCH       WELD               CO   TRAINED SPOTTER

            STORM MOVING N

1148 AM     HAIL             WINDSOR                 40.49N 104.91W
05/22/2008  M1.00 INCH       WELD               CO   TRAINED SPOTTER

1140 AM     TORNADO          3 E MILLIKEN            40.32N 104.80W
05/22/2008                   WELD               CO   TRAINED SPOTTER

            EXTREMELY LARGE TORNADO

1132 AM     TORNADO          GILCREST                40.28N 104.78W
05/22/2008                   WELD               CO   TRAINED SPOTTER

            TORNADO IN TOWN

1127 AM     TORNADO          PLATTEVILLE             40.22N 104.82W
05/22/2008                   WELD               CO   TRAINED SPOTTER

            TORNADO 1/2 MILE WIDE

1126 AM     TORNADO          2 NW MILTON RESERVOIR   40.26N 104.66W
05/22/2008                   WELD               CO   TRAINED SPOTTER

            TREE UPROOTED TORNADO MOVING ACROSS PASTURE

1119 AM     HAIL             3 NNE PLATTEVILLE       40.26N 104.80W
05/22/2008  M1.00 INCH       WELD               CO   TRAINED SPOTTER

            GROUND COVERED WITH HAIL QUARTER SIZE AND SMALLER

&&

BENTON
Local storm report, May 22, 12:37 PM MDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
1237 PM MDT THU MAY 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     TSTM WND GST     6 SE WELLINGTON         40.64N 104.92W
05/22/2008  M65.00 MPH       WELD               CO   TRAINED SPOTTER

            WIND 04050G65 AND SHIFTED IMMEDIATELY TO 14045G60 WITH
            1/2 INCH HAIL

1230 PM     HAIL             SE LONGMONT             40.17N 105.11W
05/22/2008  M1.50 INCH       BOULDER            CO   NWS EMPLOYEE

1223 PM     TORNADO          4 W DACONO              40.08N 105.02W
05/22/2008                   WELD               CO   LAW ENFORCEMENT

1220 PM     HAIL             LONGMONT                40.17N 105.11W
05/22/2008  M1.00 INCH       BOULDER            CO   NWS EMPLOYEE

1203 PM     HAIL             2 ENE FORT COLLINS      40.57N 105.04W
05/22/2008  M1.00 INCH       LARIMER            CO   TRAINED SPOTTER

1202 PM     TORNADO          8 W GREELEY             40.42N 104.90W
05/22/2008                   WELD               CO   TRAINED SPOTTER

            DIRECT HIT ON STATE FARM BUILDING. CARS TOSSED OFF OF
            ROAD. TREES DOWN. SWIFT COMPANY ROOF TORN OFF. TORNADO
            3/4 TO 1 MILE WIDE

1156 AM     HAIL             WINDSOR                 40.49N 104.91W
05/22/2008  M2.75 INCH       WELD               CO   TRAINED SPOTTER

            WEST WINDS TO 40 MPH

1154 AM     HAIL             WINDSOR                 40.49N 104.91W
05/22/2008  M1.50 INCH       WELD               CO   TRAINED SPOTTER

            STORM MOVING N

1148 AM     HAIL             WINDSOR                 40.49N 104.91W
05/22/2008  M1.00 INCH       WELD               CO   TRAINED SPOTTER

1140 AM     TORNADO          3 E MILLIKEN            40.32N 104.80W
05/22/2008                   WELD               CO   TRAINED SPOTTER

            EXTREMELY LARGE TORNADO

1132 AM     TORNADO          GILCREST                40.28N 104.78W
05/22/2008                   WELD               CO   TRAINED SPOTTER

            TORNADO IN TOWN

1127 AM     TORNADO          PLATTEVILLE             40.22N 104.82W
05/22/2008                   WELD               CO   TRAINED SPOTTER

            TORNADO 1/2 MILE WIDE

1126 AM     TORNADO          2 NW MILTON RESERVOIR   40.26N 104.66W
05/22/2008                   WELD               CO   TRAINED SPOTTER

            TREE UPROOTED TORNADO MOVING ACROSS PASTURE

1119 AM     HAIL             3 NNE PLATTEVILLE       40.26N 104.80W
05/22/2008  M1.00 INCH       WELD               CO   TRAINED SPOTTER

            GROUND COVERED WITH HAIL QUARTER SIZE AND SMALLER

&&

BENTON
Local storm report, May 22, 12:45 PM MDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
1245 PM MDT THU MAY 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1232 PM     TORNADO          4 SW DACONO             40.03N 105.00W
05/22/2008                   WELD               CO   EMERGENCY MNGR

1230 PM     HAIL             SE LONGMONT             40.17N 105.11W
05/22/2008  M1.50 INCH       BOULDER            CO   NWS EMPLOYEE

1230 PM     TSTM WND GST     6 SE WELLINGTON         40.64N 104.92W
05/22/2008  M65.00 MPH       WELD               CO   TRAINED SPOTTER

            WIND 04050G65 AND SHIFTED IMMEDIATELY TO 14045G60 WITH
            1/2 INCH HAIL

1223 PM     TORNADO          4 W DACONO              40.08N 105.02W
05/22/2008                   WELD               CO   LAW ENFORCEMENT

1220 PM     HAIL             LONGMONT                40.17N 105.11W
05/22/2008  M1.00 INCH       BOULDER            CO   NWS EMPLOYEE

1203 PM     HAIL             2 ENE FORT COLLINS      40.57N 105.04W
05/22/2008  M1.00 INCH       LARIMER            CO   TRAINED SPOTTER

1202 PM     TORNADO          8 W GREELEY             40.42N 104.90W
05/22/2008                   WELD               CO   TRAINED SPOTTER

            DIRECT HIT ON STATE FARM BUILDING. CARS TOSSED OFF OF
            ROAD. TREES DOWN. SWIFT COMPANY ROOF TORN OFF. TORNADO
            3/4 TO 1 MILE WIDE

1156 AM     HAIL             WINDSOR                 40.49N 104.91W
05/22/2008  M2.75 INCH       WELD               CO   TRAINED SPOTTER

            WEST WINDS TO 40 MPH

1154 AM     HAIL             WINDSOR                 40.49N 104.91W
05/22/2008  M1.50 INCH       WELD               CO   TRAINED SPOTTER

            STORM MOVING N

1148 AM     HAIL             WINDSOR                 40.49N 104.91W
05/22/2008  M1.00 INCH       WELD               CO   TRAINED SPOTTER

1140 AM     TORNADO          3 E MILLIKEN            40.32N 104.80W
05/22/2008                   WELD               CO   TRAINED SPOTTER

            EXTREMELY LARGE TORNADO

1132 AM     TORNADO          GILCREST                40.28N 104.78W
05/22/2008                   WELD               CO   TRAINED SPOTTER

            TORNADO IN TOWN

1130 AM     HAIL             3 NNE DRAKE             40.47N 105.31W
05/22/2008  M1.75 INCH       LARIMER            CO   TRAINED SPOTTER

            0.73 INCH OF RAINFALL IN 30 MINUTES. SOME FLOODING

1127 AM     TORNADO          PLATTEVILLE             40.22N 104.82W
05/22/2008                   WELD               CO   TRAINED SPOTTER

            TORNADO 1/2 MILE WIDE

1126 AM     TORNADO          2 NW MILTON RESERVOIR   40.26N 104.66W
05/22/2008                   WELD               CO   TRAINED SPOTTER

            TREE UPROOTED TORNADO MOVING ACROSS PASTURE

1119 AM     HAIL             3 NNE PLATTEVILLE       40.26N 104.80W
05/22/2008  M1.00 INCH       WELD               CO   TRAINED SPOTTER

            GROUND COVERED WITH HAIL QUARTER SIZE AND SMALLER

&&

BENTON
Local storm report, May 22, 12:56 PM MDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
1256 PM MDT THU MAY 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1251 PM     HAIL             LOVELAND                40.42N 105.07W
05/22/2008  M1.00 INCH       LARIMER            CO   NWS EMPLOYEE

1232 PM     TORNADO          4 SW DACONO             40.03N 105.00W
05/22/2008                   WELD               CO   EMERGENCY MNGR

1230 PM     HAIL             SE LONGMONT             40.17N 105.11W
05/22/2008  M1.50 INCH       BOULDER            CO   NWS EMPLOYEE

1230 PM     TSTM WND GST     6 SE WELLINGTON         40.64N 104.92W
05/22/2008  M65.00 MPH       WELD               CO   TRAINED SPOTTER

            WIND 04050G65 AND SHIFTED IMMEDIATELY TO 14045G60 WITH
            1/2 INCH HAIL

1228 PM     HAIL             N LONGMONT              40.17N 105.11W
05/22/2008  M1.25 INCH       BOULDER            CO   TRAINED SPOTTER

            MINOR DAMAGE REPORTED

1223 PM     TORNADO          4 W DACONO              40.08N 105.02W
05/22/2008                   WELD               CO   LAW ENFORCEMENT

1220 PM     HAIL             LONGMONT                40.17N 105.11W
05/22/2008  M1.00 INCH       BOULDER            CO   NWS EMPLOYEE

1203 PM     HAIL             2 ENE FORT COLLINS      40.57N 105.04W
05/22/2008  M1.00 INCH       LARIMER            CO   TRAINED SPOTTER

1202 PM     TORNADO          8 W GREELEY             40.42N 104.90W
05/22/2008                   WELD               CO   TRAINED SPOTTER

            DIRECT HIT ON STATE FARM BUILDING. CARS TOSSED OFF OF
            ROAD. TREES DOWN. SWIFT COMPANY ROOF TORN OFF. TORNADO
            3/4 TO 1 MILE WIDE

1156 AM     HAIL             WINDSOR                 40.49N 104.91W
05/22/2008  M2.75 INCH       WELD               CO   TRAINED SPOTTER

            WEST WINDS TO 40 MPH

1154 AM     HAIL             WINDSOR                 40.49N 104.91W
05/22/2008  M1.50 INCH       WELD               CO   TRAINED SPOTTER

            STORM MOVING N

1148 AM     HAIL             WINDSOR                 40.49N 104.91W
05/22/2008  M1.00 INCH       WELD               CO   TRAINED SPOTTER

1140 AM     TORNADO          3 E MILLIKEN            40.32N 104.80W
05/22/2008                   WELD               CO   TRAINED SPOTTER

            EXTREMELY LARGE TORNADO

1132 AM     TORNADO          GILCREST                40.28N 104.78W
05/22/2008                   WELD               CO   TRAINED SPOTTER

            TORNADO IN TOWN

1130 AM     HAIL             3 NNE DRAKE             40.47N 105.31W
05/22/2008  M1.75 INCH       LARIMER            CO   TRAINED SPOTTER

            0.73 INCH OF RAINFALL IN 30 MINUTES. SOME FLOODING

1127 AM     TORNADO          PLATTEVILLE             40.22N 104.82W
05/22/2008                   WELD               CO   TRAINED SPOTTER

            TORNADO 1/2 MILE WIDE

1126 AM     TORNADO          2 NW MILTON RESERVOIR   40.26N 104.66W
05/22/2008                   WELD               CO   TRAINED SPOTTER

            TREE UPROOTED TORNADO MOVING ACROSS PASTURE

1119 AM     HAIL             3 NNE PLATTEVILLE       40.26N 104.80W
05/22/2008  M1.00 INCH       WELD               CO   TRAINED SPOTTER

            GROUND COVERED WITH HAIL QUARTER SIZE AND SMALLER

&&

BENTON

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 6:21 PM MDTSevere Thunderstorm WarningBOUWashington24 min
May 21, 7:08 PM MDTSevere Thunderstorm WarningBOULogan, Morgan, Phillips, Sedgwick, Washington52 min
May 21, 8:04 PM MDTSevere Thunderstorm WarningBOULogan, Morgan, Phillips, Sedgwick, Washington56 min
May 21, 9:44 PM MDTSevere Thunderstorm WarningBOUArapahoe, Elbert46 min
May 22, 1:48 AM MDTAreal Flood AdvisoryBOULarimer87 min
May 22, 11:09 AM MDTSevere Thunderstorm WarningBOULarimer, Weld51 min
May 22, 11:18 AM MDTTornado WarningBOUWeld42 min
May 22, 11:35 AM MDTTornado WarningBOULarimer, Weld25 min
May 22, 11:53 AM MDTTornado WarningBOULarimer, Weld22 min
May 22, 12:13 PM MDTTornado WarningBOULarimer32 min
May 22, 12:24 PM MDTTornado WarningBOUBoulder, Weld36 min
May 22, 12:46 PM MDTSevere Thunderstorm WarningBOULarimer44 min
May 22, 12:49 PM MDTSevere Thunderstorm WarningBOULarimer30 min
May 22, 1:00 PM MDTTornado WarningBOUWashington30 min
May 22, 1:14 PM MDTSevere Thunderstorm WarningBOULogan, Morgan, Washington, Weld31 min
May 22, 2:34 PM MDTSevere Thunderstorm WarningBOULogan, Sedgwick26 min
May 22, 3:05 PM MDTSevere Thunderstorm WarningBOUWeld55 min
May 22, 3:06 PM MDTAreal Flood AdvisoryBOULarimer3 hr
May 22, 3:20 PM MDTTornado WarningBOUWeld40 min
May 22, 3:29 PM MDTTornado WarningBOUWeld46 min
May 22, 5:44 PM MDTSevere Thunderstorm WarningBOULogan, Phillips, Sedgwick28 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.